Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 24, 2011Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2011, 6:39 PM EDT for Madison County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 6:39 PM EDT (22:39 UTC)
Expired
Jun 24, 2011, 7:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Madison County, GA

The radar

The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS82 KFFC 242239
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT FRI JUN 24 2011

GAZ027-242315-
639 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MADISON COUNTY UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POCATALIGO TO COLBERT...MOVING EAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MADISON COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE DIAMOND HILL...NEESE...COLBERT...
POCATALIGO...ILA...DANIELSVILLE...WATSON MILL BRIDGE STATE PARK...
COMER...HARRISON...PAOLI AND CARLTON. HEAVY DOWNPOURS WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3423 8307 3417 8309 3405 8298 3401 8305
      3403 8311 3405 8313 3400 8321 3410 8336
      3416 8336 3420 8340 3420 8338 3427 8330
      3425 8325 3425 8316 3427 8311
TIME...MOT...LOC 2239Z 275DEG 27KT 3426 8329 3412 8328
          3405 8317

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:58 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 24, 3:58 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT FRI JUN 24 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ACTIVE NORTHWEST FLOW PATTERN IN PLACE ACROSS THE REGION ONCE AGAIN
ON BACK SIDE OF DEEP UPPER LOW ACROSS THE NORTHEAST U.S. AND EAST
SIDE OF INTENSE SUBTROPICAL RIDGE OVER TX. A SERIES OF EMBEDDED
DISTURBANCES TO TRACK ACROSS THE REGION AND IMPINGE ON A VERY
MOIST...UNSTABLE LOW-LEVEL ATMOSPHERE...ESPECIALLY THROUGH THE SHORT
TERM.
THE FIRST DISTURBANCE WAS TRACKING ACROSS MIDDLE/EASTERN TN THIS
AFTERNOON AND A LARGE COMPLEX OF THUNDERSTORMS WAS ALREADY
DEVELOPING IN RESPONSE...WITH ADDITIONAL THUNDERSTORMS DEVELOPING
ESE FROM THIS AREA ACROSS N GA INTO NC/SC. WRF/HRR CONVECTIVE MODELS
AND GFS/ECMWF LOW/MID-LEVEL MOISTURE FIELDS SUGGEST THAT THIS
ACTIVITY WILL PROPAGATE SOUTHWARD DURING THE EVENING TOWARD ATL-AHN
AND THEN TOWARD CSG-MCN BY 06Z BEFORE DISSIPATING. AN EVEN MORE
POTENT DISTURBANCE IS EVIDENT IN THE MODELS FOR SAT...WITH GOOD
INDICATION OF A POTENTIAL MCS TYPE EVENT...SIMILAR TO THOSE WE SAW
LAST WEEK. ECMWF/GFS IN GOOD AGREEMENT IN AN MCS ENTERING NW GA
BEFORE 18Z SAT...TRACKING SE TOWARD ATL-CSG IN THE 18Z-00Z TIME
FRAME. ALTHOUGH THE UPPER RIDGE BUILDS SLIGHTLY EASTWARD FOR
SUN...YET ANOTHER DISTURBANCE TRACKS AROUND THE UPPER
RIDGE...ALTHOUGH THIS TIME MORE INTO NE/EC GA...AS THE UPPER RIDGE
ATTEMPTS TO DIMINISH ACTIVITY IN THE FAR WESTERN PART OF THE STATE.
NEEDLESS TO SAY...EXPECT GOOD CHC DIURNALLY DRIVEN POPS EACH DAY
THROUGH THE SHORT TERM.

MAX/MIN TEMPS NOT EXPECTED TO CHANGE MUCH WITH NO CHANGE IN AIR MASS
EXPECTED. MAV/MET BLEND BEST OPTION AS NO CONSISTENCY FROM
RUN-TO-RUN AS TO WHICH MODEL DOES BETTER. OVERALL...THE MET MOS HAS
BEEN SLIGHTLY BETTER FOR MIN TEMPS THE PAST FEW CYCLES...WHILE THE
MAV MOS HAS DONE SLIGHTLY BETTER FOR MAX TEMPS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
ONLY SUBTLE CHANGES EXPECTED DURING THE LONG TERM PERIODS. THE
STRONG SUBTROPICAL RIDGE ATTEMPTS TO EXPAND SLIGHTLY EASTWARD
THROUGH THE FIRST PART OF THE LONG TERM...BUT NEVER FAR ENOUGH EAST
TO COMPLETELY SHUT OFF THE POTENTIAL FOR NW FLOW THUNDERSTORMS AND
POSSIBLE MCS ACTIVITY. THUS...THERE MIGHT BE A SLIGHT DECREASE IN
CONVECTIVE CONVERGE...MAINLY ACROSS WESTERN SECTIONS MON-TUE...BUT
BY NO MEANS A CLEAR SIGNAL THAT POPS CAN BE DROPPED BELOW
MENTIONABLE VALUES ANYWHERE. DURING THE LATER PORTIONS OF THE
EXTENDED...THE UPPER RIDGE RETREATS WEST...SO OUR REGION IS ONCE
AGAIN PLACED IN AN ACTIVE NW FLOW REGIME. IN ADDITION...THERE ARE
HINTS OF AN EASTERLY WAVE DEVELOPING ACROSS THE EASTERN GULF INTO
THE SE U.S. AND REMAINING NEARLY STATIONARY FOR SEVERAL DAYS. THIS
WILL FURTHER ENHANCE THE CONVECTIVE POTENTIAL ACROSS THE REGION.
OVERALL...EXPECTED A VERY UNSETTLED PATTERN FOR THE NEXT 10 DAYS
WITH SCATTERED TO NUMEROUS DIURNALLY DRIVEN THUNDERSTORMS.
OTHERWISE...IT WILL REMAIN HOT AND HUMID WITH NO APPRECIABLE
TEMPERATURE CHANGE EXPECTED AS INDICATED IN THE LATEST MEX MOS.

19
&&

.AVIATION...
18Z UPDATE...
MAIN FORECAST CONCERN THIS PERIOD IS DEVELOPING CONVECTION OVER
PORTIONS OF NORTH GEORGIA. CONVECTIVE MODELS SHOWING STORMS
HOLDING TOGETHER AND PUSHING INTO ATL TAF SITES BETWEEN 22-00Z.
OTHERWISE VFR CONDITIONS ANTICIPATED...WITH WEST TO NORTHWEST
WINDS. WIND SPEEDS WILL DIMINISH OVERNIGHT TO NEAR 5KTS...
INCREASING ONCE AGAIN TOMORROW AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN WINDS...CIGS...VISIBILITIES.
MEDIUM CONFIDENCE IN CONVECTION/WEATHER.

12
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  66  96 /  50  30  30  40
ATLANTA         73  91  71  94 /  50  60  40  40
BLAIRSVILLE     66  87  65  89 /  30  30  30  40
CARTERSVILLE    72  92  65  94 /  50  50  30  40
COLUMBUS        73  93  72  96 /  40  60  50  40
GAINESVILLE     72  92  68  93 /  50  50  30  40
MACON           72  95  69  98 /  40  60  50  40
ROME            70  93  67  95 /  50  50  30  40
PEACHTREE CITY  70  92  64  94 /  50  60  40  40
VIDALIA         73  95  75  98 /  30  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

19/12
Hazardous weather outlook, Jun 24, 3:00 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI JUN 24 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON.
ISOLATED THUNDERSTORMS MAY BE SEVERE IN NORTH GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO NORTH
GEORGIA THIS AFTERNOON AND THEN REMAIN STATIONARY TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
DAMAGING WINDS...LARGE HAIL AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
DAYTIME HEATING WILL AID IN THUNDERSTORM DEVELOPMENT AHEAD OF THE
SURFACE BOUNDARY THIS AFTERNOON. CAPE VALUES WILL INCREASE TO 1500 TO
2000 WITH LIFTED INDEX VALUES FALLING TO NEAR -4.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 24, 6:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT FRI JUN 24 2011

GAZ036-038-242300-
614 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN OGLETHORPE AND CLARKE COUNTIES UNTIL 700 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND ARNOLDSVILLE...MOVING EAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
OGLETHORPE AND CLARKE COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WINTERVILLE...DUNLAP...ARNOLDSVILLE...
STEPHENS...HUTCHINGS...CRAWFORD...SANDY CROSS AND LEXINGTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3374 8299 3378 8328 3382 8330 3385 8328
      3386 8332 3387 8334 3387 8336 3399 8331
      3398 8296
TIME...MOT...LOC 2213Z 275DEG 12KT 3388 8330
Special weather statement, Jun 24, 6:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI JUN 24 2011

GAZ044-053-242300-
624 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN COWETA AND SOUTHERN FULTON
COUNTIES UNTIL 700 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHEAST AT 10 MPH. THIS STORM WILL TRACK NEAR PALMETTO AND
FAIRBURN.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3351 8485 3352 8482 3355 8483 3360 8480
      3364 8472 3356 8446 3354 8448 3352 8459
      3348 8463 3344 8463 3337 8460 3349 8486
TIME...MOT...LOC 2223Z 294DEG 10KT 3354 8473

19
Special weather statement, Jun 24, 6:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUN 24 2011

GAZ021-022-032>034-044-045-242315-
629 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHEROKEE...COBB...DEKALB...FORSYTH...GWINNETT AND NORTH FULTON
COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND SUWANEE TO MILTON BANKHEAD...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHEROKEE...
COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES
THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOUNTAIN PARK...BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...
REST HAVEN...BUFORD...BOLTON...BANKHEAD...CASCADE HEIGHTS...MILTON...
SANDY SPRINGS...ROSWELL...ALPHARETTA...MOUNT BETHEL...SWEAT MOUNTAIN
AND VININGS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3414 8399 3405 8385 3400 8387 3393 8380
      3384 8391 3384 8396 3380 8397 3372 8406
      3361 8412 3365 8418 3365 8422 3363 8423
      3365 8424 3365 8438 3372 8456 3415 8444
      3417 8406
TIME...MOT...LOC 2228Z 298DEG 20KT 3406 8401 3407 8433
          3377 8443
Special weather statement, Jun 24, 6:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT FRI JUN 24 2011

GAZ030-031-041-042-242315-
632 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK...PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 715 PM
EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND BURNT HICKORY RIDGE TO TALLAPOOSA...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BRASWELL...EUBANK
LAKE...FELTON...VAN WERT...ROCKMART...YORKVILLE...BURNT HICKORY
RIDGE...BUCHANAN...TALLAPOOSA...CROSS ROADS...DRAKETOWN...UNION...
DALLAS...NEW HOPE AND BREMEN.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3393 8517 3408 8494 3408 8474 3395 8474
      3394 8472 3379 8473 3377 8482 3378 8490
      3374 8490 3361 8511 3364 8534 3382 8538
TIME...MOT...LOC 2231Z 290DEG 20KT 3406 8482 3390 8507
          3376 8534
Special weather statement, Jun 24, 6:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT FRI JUN 24 2011

GAZ069-242315-
635 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN UPSON COUNTY UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUNNYSIDE...WITH LITTLE TO NO MOVEMENT
INDICATED.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THE AREA
SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL
APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION...THE LITTLE MOVEMENT INDICATED WITH THIS STORM WILL
RESULT IN VERY HEAVY RAINFALL OVER A SMALL AREA OF NORTHWEST UPSON
COUNTY. RESIDENTS IN THE AREA SHOULD BE ALERT FOR AREAS OF HIGH
WATER ON ROADS AND NEAR SMALL CREEKS AND STREAMS.

&&

LAT...LON 3300 8445 3299 8430 3300 8429 3299 8429
      3299 8426 3296 8412 3283 8412 3272 8419
      3282 8441 3284 8442 3286 8449 3287 8447
      3288 8451
TIME...MOT...LOC 2233Z 090DEG 3KT 3292 8439

19
Special weather statement, Jun 24, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT FRI JUN 24 2011

GAZ027-242315-
639 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MADISON COUNTY UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POCATALIGO TO COLBERT...MOVING EAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MADISON COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE DIAMOND HILL...NEESE...COLBERT...
POCATALIGO...ILA...DANIELSVILLE...WATSON MILL BRIDGE STATE PARK...
COMER...HARRISON...PAOLI AND CARLTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3423 8307 3417 8309 3405 8298 3401 8305
      3403 8311 3405 8313 3400 8321 3410 8336
      3416 8336 3420 8340 3420 8338 3427 8330
      3425 8325 3425 8316 3427 8311
TIME...MOT...LOC 2239Z 275DEG 27KT 3426 8329 3412 8328
          3405 8317

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:44 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Lumpkin, Union46 min
Jun 24, 2:04 PM EDTSpecial Weather StatementFFCTowns26 min
Jun 24, 2:30 PM EDTSpecial Weather StatementFFCTowns, Union, White45 min
Jun 24, 2:50 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield40 min
Jun 24, 3:04 PM EDTSevere Thunderstorm WarningFFCHall, Lumpkin, White41 min
Jun 24, 3:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield48 min
Jun 24, 3:31 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer16 min
Jun 24, 4:12 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Gilmer, Gordon, Murray and 2 more48 min
Jun 24, 4:38 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker37 min
Jun 24, 4:56 PM EDTSpecial Weather StatementFFCDawson, Lumpkin34 min
Jun 24, 5:08 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon22 min
Jun 24, 5:18 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Pickens42 min
Jun 24, 5:25 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Floyd, Gordon, Pickens50 min
Jun 24, 5:28 PM EDTSpecial Weather StatementFFCBanks32 min
Jun 24, 5:35 PM EDTSpecial Weather StatementFFCHall, White25 min
Jun 24, 5:56 PM EDTSpecial Weather StatementFFCCobb, Paulding, Polk49 min
Jun 24, 5:59 PM EDTSpecial Weather StatementFFCUpson31 min
Jun 24, 6:04 PM EDTSpecial Weather StatementFFCBanks, Jackson41 min
Jun 24, 6:14 PM EDTSpecial Weather StatementFFCOglethorpe46 min
Jun 24, 6:24 PM EDTSpecial Weather StatementFFCFayette36 min
Jun 24, 6:28 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton47 min
Jun 24, 6:29 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett46 min
Jun 24, 6:32 PM EDTSpecial Weather StatementFFCHaralson, Paulding43 min
Jun 24, 6:35 PM EDTSpecial Weather StatementFFCUpson40 min
Jun 24, 6:54 PM EDTSpecial Weather StatementFFCClayton36 min
Jun 24, 7:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson16 min
Jun 24, 7:05 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry40 min
Jun 24, 7:21 PM EDTSpecial Weather StatementFFCCoweta24 min
Jun 24, 7:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard27 min
Jun 24, 7:43 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding47 min
Jun 24, 7:46 PM EDTSpecial Weather StatementFFCTaliaferro29 min
Jun 24, 7:54 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard51 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.